PDA

View Full Version : When will this hair loss stop?!?



nerdgirl
07-25-2010, 10:36 AM
My hair is falling out at a rapid rate. I just started taking plaquenil 2 months ago and the rest of my symptoms are now under control, but the hair loss continues. It is freaking me out. Clumps and clumps in my shower, brush and everywhere I go!

My doctor says it will take 3 months for the meds to fully kick in and then the hair loss should hopefully stop. Anyone have any similar stories that you can tell to make me feel better?

I am sad for my nice long, thick hair. RIP!

Angel Oliver
07-25-2010, 02:32 PM
Im sorry to hear your hair is falling out.But you'll find other members have the same issue.A few years ago i lost my hair before any meds.I also had long think hair i was devastated how fast it came out.In the end i took drastic measures and had the lot chopped off.I had extremley short hair for many years up until a couple of years ago when i decided to try again.OMG what a nightmare letting it grow lol.But now i have long hair again.But like you yet again CLUMP CITY!!! Ive lost a section of my fringe so ive took some from the middle and made it my fringe lol,you can not tell.I just had a shower n blocked the plughole lol.....but i have very thick hair so until it shows properly im just gonna wait n see what happens.You can get pills from the doc,some vitamins and it may help.I too am on Plaquenil,but for me its been with n without the meds.It is normal and it does stop then it does grow back.Hope this helps a little but i understand its not nice at all when its happening.Ive reduced washing my hair from 3 times a week to once a week to try help not losing it.In the past when it first happened i had bald patches,i wore hats n caps,but once i had it all cut short......it did grow and i acually like it short....but missed the long style so glad i grew it again.Others will post soon so you hang in there.
lots of love
Amanda.xxxxxx

jmail
07-28-2010, 04:57 PM
I lose/gain hair constantly. Mostly lose. I'll get sores on my head, and that's generally where my hair loss is. I'm only on low-dose Prednisone for the lupus. I also lose hair whenever my thyroid goes low or when it stabilizes back up. I'm on meds for the thyroid, but it'll probably have to get "zapped"... I wear my hair much shorter than I used to, and I wear a hat most of the time. The hats have a side-benefit of keeping the sun off of me... lol

Nonna
08-03-2010, 02:57 AM
I don't mean to discourage; but I've been shedding for thirty years. I am on the planqinel since December 09. I think the hair loss is do to the thyroid condition more than lupus. I'm not bald yet if that's any help and my hair has always been thin.


Twitchy Nonna

jmail
08-03-2010, 01:48 PM
Besides losing my leg hair (I'm a guy, so it looks *really* WIERD!), I'm now losing my arm hair in patches... Pretty soon I'll be able to oil up and do the Mister America stuff - except for the lack of muscle tone and that spare tire thingie around my waist... lolol - Oh! Let's not forget that I can't go out and get a tan, either!... lol

slim
08-03-2010, 07:46 PM
Hey nerdgirl

Yes your hair loss will stop but it will fall off again and then grow back and off again almost like a damn ride you cant get off. Be happy you have thick hair I for one have really soft and thin hair and it sucks. had to cut it off (did it myself ) to make it look some what decent. Liked the RIP I'll make sure to bury mine (hair) the next time. Hope this help. Slim

Linda From Australia
08-06-2010, 05:42 AM
jmail, just thinking aobut you loosing all your leg hair - being a male - entering a Mister America competition - spare tyre. I think I might have the answer for you...

Get some really tight bike clothing - get on the exercise bike - eat protein shakes ... then within a month or so, you could be Mister America - no leg hair, buff muscles because of the protein shakes and exercise bike, and just get a spray tan. What about it? Looking forward to some before and after photos!!!!!!

LuvJMB
08-06-2010, 08:18 AM
Hi all,
I have never posted on here and haven't been on this site in a long while. I have a question regarding hair loss. I have been thinning over maybe the last 2 1/2 years or so. I thought that at first it was stress from a move that I was not happy with and then surgery on my colon and other things. I am still losing it and am not sure what to do. My hair stylist who has done my hair for more than 20 years says that she is definitely noticing a significant loss. I don't have any bald patches but just overall thinning. Do any of the meds work for hair loss to stop it or slow it. I am not on any meds and never have been as I have a somewhat mild case. Thanks for any help you can give me.
Tina

jmail
08-06-2010, 01:24 PM
LuvJMB, I'm not aware of anything that can stop the hair loss (rogaine??) for certain. If your thyroid is low, getting synthroid or similar to bring the level back up may stabilize the issue...


... Get some really tight bike clothing - get on the exercise bike - eat protein shakes ...
Ahh-ha-ha-ha-ha! lolol - But I've already got "tight" clothing. I might "suffocate" if I used spandex... lolol - Spray tan, before and after, lolol - wouldn't be perty pik-cherz either side of that!...

Sarah2010
08-26-2010, 02:11 PM
Hey Guys.
I have been loosing hair like CRAZY this last month. It was just a little at first, but now its a ton. It makes me sad and scared when I wash my hair, or brush it, or even touch it and I get a clump out. I dont have any bald patches either, it is just thinning a lot. I dont know what to do other than be careful and gentle and now i just wear it back. I have been thinking about cutting it, but I love my beautiful long hair!!! Its a security thing for me. I already feel frumpy and not as beautiful as I used to before I had lupus, so cutting my hair im afraid I will loose some confidence. If anyone knows how to stop or help the hair loss please let me know. Thanks
-Sarah

Hillbillie
08-27-2010, 07:00 PM
Yep, as you see you are not alone. Mine kept coming out thankfully I have thick hair and could spare some. It did get thin and I did worry that I might have to end up getting a wig. My hair was long and I cut it off short. That seemed to help slow the loss somewhat. I have very little hair on myarms/ legs either but I love that! Saves on razors! Plaquenil is what seemed to help me and increase really helped slow the hair loss.
Hillbillie

Linda From Australia
08-27-2010, 07:13 PM
Now I would just LOVE to have some hair loss on my arms and legs. When I started studying to become a teacher, a young 19 year old student I was mentoring said "Gee Linda, you really have hairy arms" I wish I was just as quick to say something back to her. But as usual I always think of a smart come back hours or days afterwards.
When I was teaching in the Year 2 class, one of the boys told the whole class that I had hairy toes. When you become a teacher, you just have to leave your self esteem at the door, and collect it again when you leave to go home.

I know it must be a terrible thing to loose your hair, but I do like Hillbillie's positive attitude, about enjoying not shaving as much. That is someting I do not know about!